Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 10, 2005, 4:27 PM CDT for Midland County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 10, 2005, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 32 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 102127 SVRMAF TXC329-102215- /O.NEW.KMAF.SV.W.0271.050710T2127Z-050710T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 PM CDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MIDLAND COUNTY IN WEST TEXAS * UNTIL 515 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL MIDLAND COUNTY...OR 17 MILES SOUTHEAST OF MIDLAND... MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN MIDLAND COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3191 10178 3188 10205 3166 10204 3166 10179 $$
1 follow-up statement
000 WWUS54 KMAF 102150 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT SUN JUL 10 2005 TXC329-102215- /O.CON.KMAF.SV.W.0271.000000T0000Z-050710T2215Z/ MIDLAND- 448 PM CDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR SOUTHEASTERN MIDLAND COUNTY... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER OPEN COUNTRY OF SOUTHERN MIDLAND COUNTY...OR 21 MILES SOUTHEAST OF MIDLAND...MOVING SOUTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... HIGHWAY 349 IN SOUTHERN MIDLAND COUNTY AND OPEN COUNTRY OF SOUTHEASTERN MIDLAND COUNTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3191 10178 3188 10205 3166 10204 3166 10179 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:51 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 12:51 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1251 PM CDT SUN JUL 10 2005 .SHORT TERM... UPPER RIDGE OVER SOUTHWEST U.S. REMAINS CENTERED OVER MEXICO KEEPING THE REGION IN NORTHERLY FLOW ALOFT. THIS WILL ALLOW A SHORTWAVE TO ROTATE DOWN ACROSS THE WESTERN CWA DURING THE LATE AFTERNOON INTO THE EVENING. MODELS DEVELOP PRECIP ACROSS THE MOUNTAINS AND EXPAND IT ACROSS THE TRANS PECOS INTO THE WESTERN PERMIAN BASIN. WILL GO WITH CHANCE POPS WEST AND ISOLATED EAST... WITH MOST PRECIP ENDING BY MIDNIGHT. AS OF NOON ALREADY GETTING CU DEVELOPING OVER THE DAVIS MOUNTAINS. WHILE SURFACE DEWPOINTS ONLY AROUND 60... 12Z MAF SOUNDING HAD PW OF NEARLY 1.4 INCHES... SO SHOULD BE MORE THAN ENOUGH MOISTURE TO WORK WITH. .LONG TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE SOUTHWEST UNITED STATES THROUGH THE LONG TERM. THE POSITION OF THE RIDGE AS WELL AS DENNIS OVER THE SOUTHEASTERN US WILL BRING NORTHEASTERLY FLOW ALOFT TO THE CWA. THIS FLOW WILL TEND TO RESULT IN DRY CONDITIONS OVER MOST OF THE AREA. WILL CONTINUE TO RESTRICT ISOLATED POPS TO THE MOUNTAINOUS AREAS AND THE WESTERN CWA WHERE OROGRAPHICAL LIFTING WILL AID IN THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS. ELSEWHERE...WITH LITTLE OR NO FOCUS TO INITIATE THUNDERSTORMS...WILL KEEP THE POPS BELOW 10 PERCENT. TEMPERATURES WILL BE HOT THROUGH MID WEEK AS THE RIDGE CONTINUE TO EXERT ITS INFLUENCE. BY THURSDAY...A TROUGH OVER THE EASTERN US WILL EXTEND WESTWARD INTO WEST CENTRAL TEXAS. THIS TROUGH WILL RESULT IN LOWER HEIGHTS AND TEMPERATURES CLOSER TO SEASONAL NORMALS THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 96 72 97 / 20 10 0 0 CARLSBAD NM 68 99 71 98 / 30 20 0 10 DRYDEN TX 75 100 73 99 / 20 10 0 10 FORT STOCKTON TX 73 96 73 98 / 30 10 0 10 GUADALUPE PASS TX 66 94 69 95 / 30 20 10 10 HOBBS NM 68 97 72 98 / 30 10 0 10 MARFA TX 60 92 62 92 / 40 20 10 20 MIDLAND INTL AIRPORT TX 70 98 73 98 / 20 10 0 0 ODESSA TX 70 98 73 98 / 20 10 0 10 WINK TX 73 102 73 101 / 30 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/54
Hazardous weather outlook, Jul 10, 2:30 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUL 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111811- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT SUN JUL 10 2005 (130 PM MDT SUN JUL 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA ESPECIALLY ALONG AND WEST OF A CARLSBAD TO PECOS TO FORT STOCKTON LINE. STORMS THAT OCCUR WILL BE STRONG WITH BRIEF HEAVY RAINFALL...LOCAL WIND GUSTS TO 55 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING GENERALLY WEST OF A HOBBS TO BAKERSFIELD LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 26 min |
| Jul 10, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 63 min |
| Jul 10, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.